We changed our mail order drug plan company at work. Now I notice my Cymbalta doesn't seem as effective, nor does my Lodine control my pain as before.
Okay, I think the more likely scenario, when there has been a pharmacy or insurance change, is that the same medication is dispensed, but the pharmacy uses a manufacturer that they get a good pricing deal from, or they switch to a generic.
One of the first things I would do is get onto the Internet and search for "medication identifier". There are several websites that have one. You put in the shape of the pill, the color, and any markings, and it will tell you what you have. You may be surprised to find that many drugs have not one but ten or twelve versions of the same medication.
As for your reaction... I think it's unlikely that you're having a poor response to BOTH at the same time. Not impossible, I would just be surprised, IF the pills check out as legit. If you are taking Cymbalta for depression and you are feeling that it is not working as well as it was before, AND your other medicine, a pain medicine, is also not working as well, one thing to consider is that Cymbalta is frequently prescribed (not for depression at all but) for pain. If the two were working in harmony to control your depression and pain, and both symptoms are out of balance now, it is *possible* that Cymbalta may be the sole culprit.
Now, as for it not working. A few personal stories... I have been titrating up on a mood stabilizer Lamotrigine and had been doing GREAT. My whole life, I've fought Major Depressive Disorder (without mania). We decided to add this drug specifically for depression, anxiety, and PTSD, of which I have all three (hot mess)! I was doing GREAT. Got up to a certain dose of the immediate release version, decided to switch to the extended release version so plasma levels would be more stable all day/night. Within 48 hours, I TANKED. I stuck with it for 3 weeks, thinking "this is my imagination... or... I need to give it more time" before I finally called the doctor. She said it's NOT in my head, it's my genetics, it's my metabolism, it's just NOT for me - THROW AWAY the bottle, don't go near it again, and she switched me to the immediate release again, and increased my dose. It took about 4 days, and I was back to my therapeutic "I'm really being helped here" dose.
A second example: I take Imitrex for migraines. I have learned from experience that I have to take TWO Imitrex made by every manufacturer - and even then, sometimes it doesn't work. Yet, I take ONE from a specific manufacturer, and it works. So, when I fill my prescription, I request that manufacturer. Sometimes, they have to order it and it takes an extra 2 or 3 days, but it never costs any more money. I have asked my pain management Doctor why this might be happening, and he said that the actual main ingredient is the same across all manufacturers, but they use different fillers to create the pill itself. Our bodies may respond favorably or unfavorably to these fillers. And this may be what is happening with you.
If, by any chance, you still have your old pill bottle left, look to see who the manufacturer was. Or, look at records from the former pharmacy. See if it's possible to request your prescriptions be filled with those manufacturer names, and by all means, communicate your concerns and needs to your MD.
I sincerely hope this helps a little bit. Best of luck to you! Meg
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 May 2010 • 1 answer
Posted 15 Mar 2012 • 2 answers
Back Pain - My mother inlaw was givin cymbalta for back and leg pains but the pill is generally used
Posted 1 Mar 2013 • 4 answers
Has there been a ban on tramadol AN 627 in the past month? I can not find a drug store in the whole?
Posted 3 Jul 2017 • 1 answer
Posted 5 Jan 2018 • 1 answer